MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ SAMPLE PREP ASSISTANT III; AUTOMATED PIPETTING, DILUTING AND SPECIMEN PROCESSING WORKSTATIONS FOR FLOW CYTO

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ SAMPLE PREP ASSISTANT III; AUTOMATED PIPETTING, DILUTING AND SPECIMEN PROCESSING WORKSTATIONS FOR FLOW CYTO
Catalog Number 647205
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that erroneous results were observed during use with the bd facs¿ sample prep assistant iii.The following information was provided by the initial reporter: were patient samples involved? yes.Were erroneous results reported to the clinician? yes.Were patients treated based on erroneous results? yes.(b)(6): (b)(6) 2023 07:57:29 (gmt).Erroneous results.
 
Additional Manufacturer Narrative
D.4.Medical device expiration date: na.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
B.1- adverse event type: changed from- "product problem" to "reported issue is both an adverse event and product problem".B.3-event attributed to - changed fromblank to "other".B.4- other details - changed from blank to "patients were assumed to be defaulting on their arv regime, which was not the case".B.7 - describe event or problem- changed from: "it was reported that erroneous results were observed during use with the bd facs¿ sample prep assistant iii.The following information was provided by the initial reporter: were patient samples involved? yes.Were erroneous results reported to the clinician? yes.Were patients treated based on erroneous results? yes.(b)(6) : (b)(6) 2023 07:57:29 (gmt) erroneous results" to "it was reported that erroneous results were observed during use with the bd facs¿ sample prep assistant iii.The following information was provided by the initial reporter: erroneous results was it obvious that the results were erroneous/could not be trusted? yes, our clients had repeated the tests at other laboratories and the results were completely different from ours is a confirmatory test always performed? yes, we do a re run for all cd4 absolute values of less than 150 cells/ul were patient samples involved? yes.Were erroneous results reported to the clinician? yes.Were patients treated based on erroneous results? yes.If yes, was there any negative impact to the patient? yes , patients were assumed to be defaulting on their arv regime, which was not the case".H.1- "type of reportable event" changed from "malfunction" to "serious injury".
 
Event or Problem Description
It was reported that erroneous results were observed during use with the bd facs¿ sample prep assistant iii.The following information was provided by the initial reporter: erroneous results was it obvious that the results were erroneous/could not be trusted? yes, our clients had repeated the tests at other laboratories and the results were completely different from ours is a confirmatory test always performed? yes, we do a re run for all cd4 absolute values of less than 150 cells/ul were patient samples involved? yes.Were erroneous results reported to the clinician? yes.Were patients treated based on erroneous results? yes.If yes, was there any negative impact to the patient? yes , patients were assumed to be defaulting on their arv regime, which was not the case.
 
Event or Problem Description
It was reported that erroneous results were observed during use with the bd facs¿ sample prep assistant iii.The following information was provided by the initial reporter: erroneous results.Was it obvious that the results were erroneous/could not be trusted? yes, our clients had repeated the tests at other laboratories and the results were completely different from ours is a confirmatory test always performed? yes, we do a re run for all cd4 absolute values of less than 150 cells/ul were patient samples involved? yes.Were erroneous results reported to the clinician? yes.Were patients treated based on erroneous results? yes.If yes, was there any negative impact to the patient? yes , patients were assumed to be defaulting on their arv regime, which was not the case.
 
Additional Manufacturer Narrative
The following field was updated with corrected information: h.6.Imdrf annex f code: f23.Investigation summary: based on the investigation results, the reported issue erroneous results was not confirmed.Investigation results that were performed on the indicated failure mode were the following: dhr for spa pn647205 and sn: (b)(6) was reviewed.The product met all the manufacturing specifications prior to release.Dom: 11/09/2015.Dhr#1532972.Fse contacted customer for access to the instrument for failure analysis.The customer has been unresponsive and therefore no service visit has occurred, nor has any additional information been obtainable.Recommendation was to replace the spa unit as they were unable to find fault on this specific system, the customer refused installation of the new spa due to the customer is not planning on purchasing any more reagents.Potential cause: based on the investigation results, the potential cause was not determined.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.

Brand Name
BD FACS¿ SAMPLE PREP ASSISTANT III
Common Device Name
AUTOMATED PIPETTING, DILUTING AND SPECIMEN PROCESSING WORKSTATIONS FOR FLOW CYTO
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17646541
Report Number2916837-2023-00173
Device Sequence Number5970826
Product Code PER
UDI-Device Identifier00382906472052
UDI-Public00382906472052
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K131301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number647205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer08/29/2023
01/13/2024
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/19/2023
01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown